Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 88, NWS St. Louis, MO

March 30, 2019Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 6:08 AM CDT for Lewis County, Missouri. It took effect at Mar 30, 2019, 7:24 AM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 6:08 AM CDT (11:08 UTC)
In effect from
Mar 30, 2019, 7:24 AM CDT
Expired
Apr 1, 2019, 6:10 AM CDT
In force
47 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 15.84 ft at Mar 31, 2019, 1:00 PM CDT.

actionminormoderate5101503/3003/3104/0104/02
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:59 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 30, 3:59 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 AM CDT Sat Mar 30 2019

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 357 AM CDT Sat Mar 30 2019

Early morning water vapor imagery and the RAP 1.5 PVU analysis field
depicted a series of PV anomalies stretching westward from southern
KS back towards the west coast as well as a separate trough axis
extending from MB/ON into MN. Models remain in good agreement that
these two features will phase today/tonight over the OH/TN valley
regions.

At the surface, the aforementioned PV anomalies had induced a
surface wave of low pressure along a pre-existing quasistationary
boundary which stretched across the region. As that wave of low
pressure zips northeastward early this morning, the boundary will
begin sinking southward as a cold front. This will lead to falling
temperatures during the day for most of the area. Waves of SHRA with
isolated embedded TSRA will also continue today in the vicinity of
the boundary. Areas of precipitation will gradually sink southward
in tandem with the front. Between one-quarter and three-quarters of
an inch of additional rainfall is expected today across the
southeastern half of the LSX CWA before precipitation ends late this
afternoon and early this evening.

A 1030+ hPa surface high is forecast to build into the central CONUS
behind the front. Low-level cold air advection as well as clearing
skies will produce chilly conditions overnight with lows falling
into the mid-upper 20s across the area. The presence of the surface
high pressure center will ensure quiet weather for Sunday with highs
in the upper 40s.

Britt

.LONG TERM...  (Sunday Night through Friday)
Issued at 357 AM CDT Sat Mar 30 2019

Still expect the early next week to be mainly dry across the CWA as
the deterministic global models and the GEFS mean continues to show
the upper flow transitioning to quasi-zonal as Sunday's trough moves
off to the east.  A large surface high will move across the area on
Sunday night/early Monday which will cause the surface flow to turn
out of the southwest in its wake.  Models continue to show that a
low amplitude trough will move across the Upper Midwest on Monday
night/early Tuesday which may bring a slight chance of showers to
northeast Missouri/west central Illinois during this time frame. The
attendant cold front will move across the area on Tuesday, though it
will stall over the CWA late Tuesday/Tuesday night under the quasi-
zonal flow before moving back northward as warm front on Wednesday.
The next chance for rain will be Wednesday night into early Friday
when a trough will move out of the western CONUS into the Midwest
which will supply enough widespread ascent to bring showers to the
area.

Forecast temperatures are still expected to start out just below
normal on Monday as the surface high moves across the area, but then
climb above normal the Tuesday and Wednesday as the low level flow
turns out of the southwest. Temperatures will cool down closer to
normal late in the week behind a cold front associated with the late
week trough, though there is a great deal of spread in the GEFS
members meaning there is a some uncertainty in the temperature
forecast late next week.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1155 PM CDT Fri Mar 29 2019

Surface low over southwestern Missouri will continue to track
northeast along frontal boundary. In the meantime, large
precipitation shield associated with the system is tracking to
the northeast through the forecast area. As the precipitation
moves through ceilings and visibilities will lower to MVFR/IFR at
all TAF sites. Thunder probabilities will gradually taper off
between 10z and 13z Saturday with lingering showers persisting
through the early afternoon hours before coming to an end. South
winds will veer to the north and pickup with gusts to near 25kts
at times after cold front moves through. North winds will
diminish after sunset on Saturday with skies clearing out.

SPECIFICS FOR KSTL:
Large precipitation shield associated with the system is tracking
to the northeast through the metro area. As the precipitation
moves through ceilings and visibilities will lower to IFR after
09z Saturday. Otherwise, thunder probabilities will gradually
taper by 13z Saturday with lingering showers persisting through
the early afternoon hours before coming to an end. South to
southwest winds will veer to the north and pickup with gusts to
near 25kts at times after cold front moves through by 13z
Saturday. North winds will diminish after sunset on Saturday with
skies clearing out.

Byrd

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 4:31 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
431 AM CDT Sat Mar 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
431 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this morning over southeast
Missouri and southwest Illinois.

Moderate to major river flooding is ongoing at points on the
Mississippi, Illinois, and Missouri Rivers. See the appropriate
Flood Statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Major river flooding is expected to continue at Saverton Lock and
Dam on the Mississippi River and at Hardin along the Illinois River.
Otherwise, moderate flooding will continue at points on the
Mississippi and Missouri Rivers. See the appropriate Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:48 PM CDTRiver Flood WarningLSXMarion25 hr
Mar 29, 9:27 PM CDTRiver Flood WarningLSXCole38 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXLewis63 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXMarion61 hr
Mar 30, 8:13 AM CDTRiver Flood WarningLSXMonroe37 hr
Mar 30, 3:26 PM CDTRiver Flood WarningLSXSaint Charles15 hr
Mar 30, 3:30 PM CDTRiver Flood WarningLSXLincoln34 hr
Mar 30, 6:03 PM CDTRiver Flood WarningLSXReynolds19 hr
Mar 30, 10:03 AM CDTRiver Flood WarningLSXFayette4 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.